Electronic Journal of Probability

Random Walk on Periodic Trees

Christiane Takacs

Full-text: Open access

Abstract

Following Lyons (1990, Random Walks and Percolation on Trees) we define a periodic tree, restate its branching number and consider a biased random walk on it. In the case of a transient walk, we describe the walk-invariant random periodic tree and calculate the asymptotic rate of escape (speed) of the walk. This is achieved by exploiting the connections between random walks and electric networks.

Article information

Source
Electron. J. Probab. Volume 2 (1997), paper no. 1, 16 pp.

Dates
Accepted: 3 January 1997
First available in Project Euclid: 26 January 2016

Permanent link to this document
http://projecteuclid.org/euclid.ejp/1453839977

Digital Object Identifier
doi:10.1214/EJP.v2-15

Mathematical Reviews number (MathSciNet)
MR1436761

Zentralblatt MATH identifier
0888.60060

Subjects
Primary: 60J15
Secondary: 60J45: Probabilistic potential theory [See also 31Cxx, 31D05]

Keywords
Trees Random Walk Speed

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Takacs, Christiane. Random Walk on Periodic Trees. Electron. J. Probab. 2 (1997), paper no. 1, 16 pp. doi:10.1214/EJP.v2-15. http://projecteuclid.org/euclid.ejp/1453839977.


Export citation

References

  • Alili, S. (1994). Comportement asymptotique d'une marche alèatoire en environnement alèatoire, C. R. Acad. Sci. Paris, t. 319, Sèrie I, 1207-1212.
  • Bunde, A. (1986) et al. Diffusion in random structures with a topological bias, Physical Review B, 34 (11), 8129-8132.
  • Doyle, P., Snell, L. (1984). Random Walk and Electric Networks, Mathematical Association of America.
  • Lyons, R. (1990). Random Walks and Percolation on Trees, Ann. Prob. 18, 931-958.
  • Lyons, R. (1992). Random Walks, Capacity and Percolation on Trees, Ann.Prob. 20, 2043-2088.
  • Lyons, R., Pemantle, R., Peres, Y. (1995). Ergodic theory on Galton-Watson trees: speed of random walk and dimension of harmonic measure, Ergod. Th. & Dynam. Sys, 15, 593-619.
  • Lyons, R., Pemantle, R., Peres, Y. (1996). Unsolved Problems concerning Random Walks on Trees, Classical and Modern Branching Processes, K. Athreya and P. Jagers (editors), Springer, New York, to appear.
  • Lyons, R., Pemantle, R., Peres, Y. (1996). Biased Random Walks on Galton-Watson trees, Probab. Th. Rel. Fields, to appear.
  • Petersen, K. (1983). Ergodic Theory, Cambridge University Press, Cambridge London New York New Rochelle Melbourne Sidney.
  • Rosenblatt, M. (1971). Markov Processes, Structure and Asymptotic Behaviour, Springer, Berlin Heidelberg New York.
  • Solomon, F. (1975). Random Walks in a Random Environment, Ann. Prob. 3, 1-31.
  • Tetali, P. (1991). Random Walks and the Effective Resistance of Networks, J. Theor. Prob. 4, 101-109.